MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP; IMMUNOASSAY ANALYZER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP; IMMUNOASSAY ANALYZER
Model Number ADVIA CENTAUR XP
Medical Device Problem Codes Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause of the discordant, falsely low thcg result on one patient sample is unknown.Siemens is investigating the issue.
 
Event or Problem Description
A discordant, falsely low total human chorionic gonadotropin (thcg) result was obtained on one patient sample on an advia centaur xp instrument.The discordant result was reported to the physician(s), who questioned it.The patient sample was tested in another laboratory, which gave positive result for human chorionic gonadotropin.The customer repeated the sample on the same instrument and alternate advia centaur xp instrument, resulting higher.The correct results were reported to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely low thcg results.
 
Additional Manufacturer Narrative
The initial mdr 2432235-2018-00150 was filed on 13-apr-2018.Additional information (27-mar-2018): a siemens customer service engineer (cse) was dispatched to the customer site.The cse performed a system check, verified aspiration and checked aspiration probes.The cse inspected the sample probe and adjusted the sample probe transducer voltage.The cse also checked the reagent and ancillary probes and performed other diagnostic checks and quality controls, which were acceptable.A siemens headquarters support center specialist reviewed the service report and concluded that the potential causes of the discordant result could have been no sample delivery or bleach contamination.The cse did not identify a system issue which would cause a falsely low result.The cause of the discordant, falsely low total human chorionic gonadotropin result on one patient sample is unknown.The instrument is performing within manufacturing specifications.No further evaluation of device is required.Section h6 has been updated with device, method, result, and conclusion codes.

Brand Name
ADVIA CENTAUR XP
Common Device Name
IMMUNOASSAY ANALYZER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key7428421
Report Number2432235-2018-00150
Device Sequence Number1769337
Product Code JJE
UDI-Device Identifier00630414585475
UDI-Public00630414585475
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K971418
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer03/27/2018
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR